What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 15, 8:50 AM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 15, 8:50 AM EST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service State College PA
950 AM EDT Tue Apr 15 2025
.SYNOPSIS...
* Numerous SHRA and isolated TSRA accompany the passage of an
upper level trough today.
* Become windy and turning much cooler with rain showers
changing to snow showers over the Laurel Highlands and
Northwest Mountains this afternoon and continuing into
Wednesday morning.
* A light accumulation of 1 to 2 inches of snow is likely across
the higher terrain near and to the West of Route 219.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Sfc cold front has cleared my southeast at mid morning, and
cooler air is pouring in aloft behind it. GOES imagery shows
potent upstream upper level disturbance and secondary sfc cold
front (with a highly anomalous 110 kt speed max at 500 mb)
approaching, and timed to move across the CWA from late this
morning through the early afternoon hours. The enhanced UVVEL
beneath its thermally indirect, left exit region will help to
expand an area of rain showers NE from the Upper Ohio River
Valley during the mid to late morning hours (via an associated,
quasi- baroclinic leaf). The strongest CAA (within the 700-500
mb layer will occur across the bulk of the CWA between 14-18Z
today when MU CAPE will increase to a few hundred J/KG
supporting a few, isolated TSRA.
Gusty winds are nicely depicted via BUFKIT NAM and GFS
T-sections (40+ KT winds occupying the upper half of the well-
mixed layer that grows rapidly this morning and extends to 9-12
KFT AGL through the mid afternoon) for today and possibly
through much of tonight as a well-defined pressure fall/rise
couplet moves across the CWA this late this AM through this
evening, creating a notable isallobaric accentuation to the
wind with westerly gusts of around 40 kt likely. A wind advisory
was expanded to cover the rest of Scent PA and the Susq Valley
from 14Z today through 00Z Wed.
The presence of mild llvl air across the region coupled with
the approach of a CFA will bring the chance for isolated, low-
topped TSRA (with brief wind gusts over 40 KT and even some pea
size hail/graupel late this morning through early this
afternoon respectively, over the Laurel Highlands and NW Mtns.
SPC has also added a 5% wind area along with a MRGL outlook for
potential wind gusts.
Temps will warm a few to several deg F (from their daybreak
mins) late this morning before the secondary cold front plows
through and pushes temps to well below normal levels later this
afternoon and Wednesday (departures of 5 to 10 deg below normal
over our Central and Western CWA this afternoon and 12 to 17 deg
F below normal on Wed).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Tonight and Wednesday will be downright chilly with frequent
snow showers and flurries over the Alleghenies and extending
into the Central and N Central Mountains. There are hints of
Huron connection streamers to potentially nose into the Central
Mountains late Tuesday night and early Wednesday. While
inversion heights lower on Wednesday and snow showers/flurries
diminish, highs will only reach the mid to upper 30s north and
the upper 40s to around 50 south.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
1030 PM Update... Latest NBM seems acceptable. No major swings
with perhaps a little mild temps for Easter Sunday with this
cycle. Sat will be the warmest day with widespread 70s to near
80F numbers.
Prev...
The chilliest night/morning of the upcoming cold stretch should
be Wednesday night/Thursday morning as the sfc ridge axis
extends from northern Ontario to the central Appalachians
Thursday morning along with clear skies. Winds won't entirely
die off in this northerly flow, but frost and/or freeze
conditions will be monitored for midweek. High pressure on
Thursday will lead to plenty of sunshine, low RH and decreasing
winds. The week will end on a milder note with southerly winds
helping temperatures trend above normal again on Friday. The
late week system continues to slow down with recent model runs,
with the upper trough trending weaker/more zonal. This outcome
would favor comparatively milder temperatures and lighter
precipitation. A weak cool front may drop across the region on
Saturday, followed by cool and dry conditions once again, but
considerable uncertainty exists as to the location of backdoor
cold front, with even some onshore flow possible south of that
boundary somewhere over the mid Atlantic region.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Scattered to broken clouds are present across much of central
Pennsylvania. A few areas have broken out into clearing,
allowing for valley fog to form, mainly in the north east near
IPT. Any area that has developed fog will see it quickly lift in
the next 1-2 hours.
The main concern today will be gusty winds from the northwest in
the wake of the cold front that moved through overnight. A 850mb
LLJ will be present over all of the Commonwealth today, and good
mixing of the atmosphere will allow for strong winds aloft to
reach the surface. Wind gusts today could exceed 40kts across
much of the region.
Another chance for showers will arrive on today as well, as the
upper level trough moves eastward across the area, and the cold
air deepens. A few rumbles of thunder are possible with any
scattered showers that pop up in the mid to late afternoon.
The main chance for lower CIGS will be later in the day into
tomorrow morning. Some chance of snow at BFD and JST this
evening into early Wednesday as temperatures cool.
Outlook...
Tue-Wed...Gusty northwest winds (likely in the 25-35 kt range).
Rain and snow showers will primarily occur at KBFD and KJST,
with associated restrictions. Generally VFR elsewhere for the
central PA terminals.
Thu...VFR.
Fri...Rain showers and possible restrictions could develop by
afternoon.
Sat...Widespread showers. Perhaps a thunderstorm, as a cold
front moves eastward across the region.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM EDT this evening for PAZ017>019-
024>028-033>036-045-046-049>053-056>059-063>066.
&&
SYNOPSIS...Lambert/DeVoir
NEAR TERM...Lambert/DeVoir/Dangelo
SHORT TERM...Lambert
LONG TERM...DeVoir/Banghoff
AVIATION...Bowen
Hazardous weather outlook, Apr 15, 3:32 AM EST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
432 AM EDT Tue Apr 15 2025
PAZ006-010>012-037-041-042-160845-
Potter-Elk-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
432 AM EDT Tue Apr 15 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Gusty westerly winds between 30 and 40 mph are likely this afternoon
and tonight. Briefly higher gusts could accompany isolated
thunderstorms late this morning through early this afternoon.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report measured wind gusts and any wind
damage.
PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-160845-
Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-
Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
432 AM EDT Tue Apr 15 2025
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Areas of frost Thursday morning and possibly even Friday morning
could image sensitive vegetation where the growing season has started
across the Lower Susquehanna Valley and adjacent portions of South
Central Pennsylvania. Otherwise, the probability for widespread
hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report measured wind gusts and any wind
damage.
PAZ004-005-160845-
Warren-McKean-
432 AM EDT Tue Apr 15 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Lake enhanced snow showers will likely bring a coating to 2
inches of snow accumulation late today into Wednesday morning.
Locally higher amounts of around 3 inches area possible in the
snowbelt of Northwest Warren County.
in addition, westerly wind gusts of 30 to 40 mph are likely from
late this morning through tonight and into Wednesday.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report measured wind gusts and any wind
damage. Also report any snow accumulation.
Lambert
In the hours before
Special weather statement, Apr 15, 11:22 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service State College PA
1222 PM EDT Tue Apr 15 2025
PAZ005-006-151715-
McKean PA-Potter PA-
1222 PM EDT Tue Apr 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MCKEAN AND NORTHERN
POTTER COUNTIES THROUGH 115 PM EDT...
At 1222 PM EDT, Doppler radar was tracking a strong thunderstorm over
Port Allegany, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Harrison Valley, Ski Denton Ski Area, Crosby, Smethport, Roulette,
Ulysses, Kinzua Bridge State Park, Genesee, Denton Hill State Park,
Keating Summit, Port Allegany, Coudersport, Betula, Oswayo, and
Sweden Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4175 7761 4163 7858 4179 7859 4200 7800
4200 7761
TIME...MOT...LOC 1622Z 261DEG 43KT 4180 7834
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DeVoirSpecial weather statement, Apr 15, 11:34 AM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service State College PA
1234 PM EDT Tue Apr 15 2025
PAZ017-024-151715-
Clearfield PA-Cambria PA-
1234 PM EDT Tue Apr 15 2025
...STRONG THUNDERSTORMS WILL IMPACT CLEARFIELD AND NORTHEASTERN
CAMBRIA COUNTIES THROUGH 115 PM EDT...
At 1234 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rockton to near Indiana. Movement was east at
45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Decatur, Ramey, Curwensville, Northern Cambria,
Clearfield-Lawrence Airport, Westover, Brisbin, Osceola Mills,
Jeffries, Woodland, Hyde, Mahaffey, Burnside, Coalport, Prince
Gallitzin State Park, Houtzdale, Morrisdale, Rockton, Patton, and
Glen Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4072 7880 4101 7880 4112 7866 4105 7806
4103 7808 4101 7806 4096 7808 4094 7812
4096 7817 4095 7816 4091 7822 4086 7825
4084 7829 4076 7837 4072 7835 4065 7840
4064 7844 4056 7847 4054 7850 4059 7886
TIME...MOT...LOC 1634Z 282DEG 41KT 4107 7869 4070 7915
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DeVoirSpecial weather statement, Apr 15, 12:10 PM EST, 27 minutes before
Special Weather Statement
National Weather Service State College PA
110 PM EDT Tue Apr 15 2025
PAZ006-037-151815-
Potter PA-Tioga PA-
110 PM EDT Tue Apr 15 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN POTTER AND TIOGA
COUNTIES THROUGH 215 PM EDT...
At 110 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gaines to Cherry Springs State Park.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Keeneyville, Mansfield, Leetonia, Galeton, Cherry Springs State Park,
Wellsboro, Arnot, Liberty, Leonard Harrison State Park, Covington,
Ogdensburg, Ole Bull State Park, Lyman Run State Park, Mansfield
University, Morris, Blossburg, and Gaines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4185 7690 4160 7687 4157 7694 4155 7696
4154 7760 4156 7795 4187 7763
TIME...MOT...LOC 1710Z 276DEG 41KT 4182 7761 4164 7781
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DeVoirSpecial weather statement, Apr 15, 12:11 PM EST, 26 minutes before
Special Weather Statement
National Weather Service State College PA
111 PM EDT Tue Apr 15 2025
PAZ024-151745-
Cambria PA-
111 PM EDT Tue Apr 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CAMBRIA COUNTY
THROUGH 145 PM EDT...
At 111 PM EDT, Doppler radar was tracking a strong thunderstorm over
Westmont, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Salix-Beauty Line Park, Spring Hill, Mundys Corner, Cassandra,
Belmont, Johnstown, Vinco, Elim, Dunlo, East Conemaugh, Johnstown
Flood National Memorial Historic Site, John Murtha Johnstown-Cambria
County Airport, Westmont, St. Michael, Mt. Aloysius College, Lilly,
Summerhill, Wilmore, South Fork, and Ehrenfeld.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4036 7900 4047 7893 4051 7854 4037 7856
4035 7861 4031 7864 4028 7864 4028 7865
4026 7864 4024 7866 4027 7889 4028 7893
4029 7906
TIME...MOT...LOC 1711Z 268DEG 39KT 4037 7897
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BaucoSpecial weather statement, Apr 15, 12:12 PM EST, 25 minutes before
Special Weather Statement
National Weather Service State College PA
112 PM EDT Tue Apr 15 2025
PAZ006-012-017>019-037-041-045-046-151815-
Southern Lycoming PA-Potter PA-Northern Centre PA-
Southern Clinton PA-Northern Clinton PA-Clearfield PA-
Northern Lycoming PA-Tioga PA-Southern Centre PA-
112 PM EDT Tue Apr 15 2025
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL CLEARFIELD...
CENTRE...WESTERN LYCOMING...SOUTHEASTERN POTTER...SOUTHWESTERN TIOGA
AND CLINTON COUNTIES THROUGH 215 PM EDT...
At 112 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ole Bull State Park to Black Moshannon State
Park. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cross Fork, Monument, Glen Union, Flemington, McElhattan, Millheim,
Ralston, Castanea, Howard, Tamarack, Pleasant Gap, Kettle Creek State
Park, Cedar Run, Garden View, Pine Glen, Lock Haven University,
Cammal, Ole Bull State Park, Ski Sawmill Ski Area, and Loganton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4156 7685 4103 7716 4085 7736 4082 7744
4090 7816 4156 7785
TIME...MOT...LOC 1712Z 276DEG 40KT 4155 7775 4096 7809
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DeVoirSpecial weather statement, Apr 15, 12:28 PM EST, 9 minutes before
Special Weather Statement
National Weather Service State College PA
128 PM EDT Tue Apr 15 2025
PAZ018-019-024>027-151830-
Northern Centre PA-Blair PA-Cambria PA-Huntingdon PA-Mifflin PA-
Southern Centre PA-
128 PM EDT Tue Apr 15 2025
...STRONG THUNDERSTORMS WILL IMPACT HUNTINGDON...MIFFLIN...SOUTHERN
CENTRE...BLAIR AND EAST CENTRAL CAMBRIA COUNTIES THROUGH 230 PM
EDT...
At 128 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Julian to Horseshoe Curve. Movement was east at
40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tussey Mountain Ski Area, Whipple Dam State Park, Peoples Natural Gas
Field, Pine Grove Mills, Houserville, Raystown Dam, Bellwood, Penn
State Altoona, Atkinson Mills, Spruce Creek, Shirleysburg,
Petersburg, Pleasant Gap, State College, Hollidaysburg, Newton
Hamilton, Alexandria, Mt. Aloysius College, McVeytown, and Reeds Gap
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4046 7861 4095 7808 4083 7736 4070 7735
4070 7732 4068 7734 4062 7748 4058 7750
4051 7761 4049 7761 4038 7775 4028 7771
4018 7780
TIME...MOT...LOC 1728Z 291DEG 35KT 4092 7794 4050 7848
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DeVoir